Amlodipine -Atenolol Overdose Management: A Physician’s Nightmare

Rao, Karthik N and Jayaprakash, B and Patil, Navin A and Jaunky, Chaitan and Ahmed, Talha (2016) Amlodipine -Atenolol Overdose Management: A Physician’s Nightmare. Journal of Applied Pharmaceutical Science, 6 (1). pp. 153-155. ISSN 2231-3354

[img] PDF
229 http___rms.manipal.edu_PublicationEntry_DisplayPdf.aspx_val=__172.16.19.67_rmspdf_00000229_JA_03-02-16-09-50-48.pdf - Published Version
Restricted to Registered users only

Download (346kB) | Request a copy

Abstract

The author reports a case of a 22-year-old female, daughter of a known hypertensive patient, who happened to consume her mother’s medicine. Her mother was on a fixed drug combination (FDC) of amlodipine and atenolol.The patient was brought to the emergency department with drowsiness following ingestion of 15 tablets of amlodipine-atenolol FDC (5+ 50 mg). On evaluation, she had refractory bradycardia and hypotension along with hyperkalemia. She was managed initially with gastric lavage with activated charcoal, and subsequently with supplementation of atropine, inotropes, anti-hyperkalaemic measures, pacemaker and levosimendan.

Item Type: Article
Uncontrolled Keywords: Amlodipine, Atenolol; Refractory bradycardia; Hypotension
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 05 Feb 2016 13:48
Last Modified: 05 Feb 2016 13:48
URI: http://eprints.manipal.edu/id/eprint/145241

Actions (login required)

View Item View Item